| Model Number |
DLF180733 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/14/2022
Type of Reportable Event
Malfunction
Event or Problem Description
As reported by the field, during a coil embolization for an anterior celiac artery of thoracic, the first unspecified coil was detached without any problems.A deltafill18 7mm x 33cm coil (dlf180733, 30768263) was used as the second coil but the complaint coil was unable to be detached.The complaint coil was replaced with another coil and the procedure completed.The patient has been stable.A continuous flush was not done.There was no patient injury reported.
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30768263 number, and no non-conformances related to the malfunction were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, e1, e2, e3, g3, g6, h2 and h10.Section b5: additional information received indicated that pre-deployment electrical testing was performed.The failure did not occur during pre-deployment electrical check.The same detachable control box (dcb) and control cable were used with subsequent coils.No damages were reported on the device.There was no report of procedural delays due to the event.Section e1.Initial reporter phone: (b)(6).Complaint conclusion: as reported by the field, during a coil embolization for an anterior celiac artery of thoracic, the first unspecified coil was detached without any problems.A deltafill18 7mm x 33cm coil (dlf180733, 30768263) was used as the second coil but the complaint coil was unable to be detached.The complaint coil was replaced with another coil and the procedure completed.The patient has been stable.A continuous flush was not done.There was no patient injury reported.Additional information received indicated that pre-deployment electrical testing was performed.The failure did not occur during pre-deployment electrical check.The same detachable control box (dcb) and control cable were used with subsequent coils.No damages were reported on the device.There was no report of procedural delays due to the event.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30768263 number, and no non-conformances related to the malfunction were identified.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.